MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PROX REAMING GUIDE DIA 10 MM; EXTREMITY INSTRUMENTS : PIN GUIDES

DEPUY ORTHOPAEDICS INC US PROX REAMING GUIDE DIA 10 MM; EXTREMITY INSTRUMENTS : PIN GUIDES
Catalog Number 230774010
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) there was breakage of a shoulder instrument in theatre.When inserting the ¿proximal reamer guide¿ fully assembled, the proximal reamer guide internal rod end / strike plate sheared off and cold welded into the proximal reamer body.The devices could not be separated.The sales representative acquired a backup set to continue the operation which caused a surgical delay of less than one (1) minute.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received: a.Was/were there any adverse consequence/s that affected the patient because of the reported event? no.B.Did the instrument break into two or more pieces? just into two pieces.C.If depuy synthes instrumentation broke during surgery, were all pieces retrieved from the patient? yes, all pieces were retrieved.D.Was surgery time extended due to a depuy synthes product? if yes, how long? no, there was no delay or extension to surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: breakage of a shoulder instrument in theatre.Details of incident: whilst inserting the ¿proximal reamer guide¿ fully assembled, proximal reamer guide internal rod end / strike plate sheared off and cold welded into the proximal reamer body.The detail was less than 1 minute, whilst i (the rep) acquired a back up set to continue the operation.The device is cold welded together and i have been unable to separate the device.Customer services, the device will come back to you tomorrow in this configuration as we couldn¿t separate them.These will need to be replaced on the loan kit.The product was returned to j&j medtech orthopaedics for evaluation and photos were provided for review.(b)(4) - complaint orthokit broken device ref (b)(4) lot 5120332.Visual analysis of the returned device and the photo investigation revealed that the internal rod of the holder for reaming guides is jammed within the prox reaming guide dia 10 mm.The jammed condition can be attributed to a component failure of the mating device with the damage likely resulting from overtightening, off-axis assembly or prying motions while device is assembled or during repeated assembly and disassembly attempts.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the prox reaming guide dia 10 mm would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
PROX REAMING GUIDE DIA 10 MM
Common Device Name
EXTREMITY INSTRUMENTS : PIN GUIDES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20493490
Report Number1818910-2024-21885
Device Sequence Number4174409
Product Code LXH
UDI-Device Identifier10603295116158
UDI-Public(01)10603295116158(10)5120240
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230774010
Device Lot Number5120240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer11/04/2024
11/12/2024
12/03/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/07/2024
11/13/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown